Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 22, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 22, 2021, 9:30 PM CDT for Bosque County, Hill County, McLennan County, Texas. It was in force for 60 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 22, 2021, 9:30 PM CDT (02:30 UTC)
- Expired
- Mar 22, 2021, 10:30 PM CDT
- In force
- 60 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bosque County, TX, Hill County, TX, McLennan County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 83 km from the middle of the area, began a volume at 02:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 22, 9:35 PM CDT | HAIL 1 | 3 Sse Clifton, TX | REPORT FROM MPING: QUARTER (1.00 IN.). |
| Mar 22, 10:18 PM CDT | HAIL 1 | 3 Ssw Abbott, TX | QUARTER SIZED HAIL BETWEEN WEST AND ABBOTT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 22, 6:05 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.5 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 679 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 404 m²/s²
- 0-3 km storm-relative helicity
- 672 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
584
WUUS54 KFWD 230230
SVRFWD
TXC035-217-309-230330-
/O.NEW.KFWD.SV.W.0022.210323T0230Z-210323T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
930 PM CDT Mon Mar 22 2021
The National Weather Service in Fort Worth has issued a
* Severe Thunderstorm Warning for...
Northern McLennan County in central Texas...
Southeastern Bosque County in central Texas...
Hill County in central Texas...
* Until 1030 PM CDT.
* At 929 PM CDT, a severe thunderstorm was located near Clifton,
moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Waco, Hillsboro, Clifton, West, Whitney, Hubbard, Valley Mills,
Crawford, Bynum, Carl's Corner, Lake Whitney State Park, Gholson,
Abbott, Leroy, Mount Calm, Ross, Malone, Penelope, Mertens and
Aquilla.
This includes the following highways...
Interstate 35 between mile markers 343 and 369.
Interstate 35W between mile markers 1 and 7.
Interstate 35E between mile markers 371 and 378.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection get inside a sturdy structure and stay away from
windows.
&&
LAT...LON 3171 9769 3170 9772 3173 9775 3221 9705
3206 9694 3207 9690 3181 9673 3177 9680
3151 9755
TIME...MOT...LOC 0229Z 248DEG 35KT 3176 9749
HAIL...1.00IN
WIND...60MPH
$$
Barnes2 follow-up statements
681
WWUS54 KFWD 230258
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
958 PM CDT Mon Mar 22 2021
TXC035-217-309-230330-
/O.CON.KFWD.SV.W.0022.000000T0000Z-210323T0330Z/
McLennan TX-Bosque TX-Hill TX-
958 PM CDT Mon Mar 22 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR NORTHEASTERN MCLENNAN...SOUTHEASTERN BOSQUE AND HILL COUNTIES...
At 958 PM CDT, a severe thunderstorm was located near West, or 13
miles southwest of Hillsboro, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Waco, Hillsboro, West, Whitney, Hubbard, Bynum, Carl's Corner, Lake
Whitney State Park, Gholson, Abbott, Leroy, Mount Calm, Ross, Malone,
Penelope, Mertens and Aquilla.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection stay inside a sturdy structure and keep away from
windows.
&&
LAT...LON 3159 9733 3184 9752 3216 9701 3206 9694
3207 9690 3181 9673 3177 9680
TIME...MOT...LOC 0258Z 249DEG 33KT 3182 9721
HAIL...1.00IN
WIND...60MPH
$$
Barnes337
WWUS54 KFWD 230320
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
1020 PM CDT Mon Mar 22 2021
TXC035-217-309-230330-
/O.CON.KFWD.SV.W.0022.000000T0000Z-210323T0330Z/
McLennan TX-Bosque TX-Hill TX-
1020 PM CDT Mon Mar 22 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR NORTHEASTERN MCLENNAN...EAST CENTRAL BOSQUE AND SOUTHEASTERN HILL
COUNTIES...
At 1019 PM CDT, a severe thunderstorm was located 7 miles south of
Bynum, or 13 miles southeast of Hillsboro, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail. Quarter size hail
was reported between West and Abbott at 10:15 pm.
SOURCE...Public.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Waco, Hillsboro, West, Hubbard, Bynum, Gholson, Abbott, Leroy, Mount
Calm, Ross, Malone, Penelope, Mertens and Aquilla.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection stay inside a sturdy structure and keep away from
windows.
&&
LAT...LON 3159 9733 3178 9741 3210 9697 3206 9694
3207 9690 3181 9673 3177 9680
TIME...MOT...LOC 0319Z 251DEG 35KT 3186 9696
HAIL...1.00IN
WIND...60MPH
$$
BarnesWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 7:36 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Mar 22, 7:36 PM CDT, 1 hour 54 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 736 PM CDT Mon Mar 22 2021 ...New Short Term, Aviation... .SHORT TERM... /NEW/ /Through Tuesday/ The surface low pressure responsible for this afternoon/evening's convection is located over southwestern Oklahoma, with a broken line of showers and thunderstorms extending along and west of a Sherman to Rockwall to Lampasas line at the time of this writing. The presence of marginal instability and a modestly sheared environment would support a potential for severe hail (upwards of 1 inch) and damaging wind gusts with any stronger thunderstorms. As a result, a Severe Thunderstorm Watch remains in effect for portions of North and Central Texas through midnight tonight. Based on the latest trends and high res guidance, this activity should be east of the I-35 corridor after 9-10PM and exit most of the region after 1-2AM. The passage of a Pacific cold front, associated with the surface low, will clear cloud cover from west to east and result in surface winds becoming westerly to southwesterly. Wind speeds will be around 10-15 MPH behind the front and persist through much of the day on Tuesday. Temperatures will not be affected much by the passage of the front, but the humidity should be lower as drier air filters in. Expect abundant sunshine and slightly above-normal high temperatures, mostly in the 70s, across the region Tuesday afternoon. Garcia && .LONG TERM... /Issued 240 PM CDT Mon Mar 22 2021/ /Tuesday Night and Beyond/ The next storm system will start off Tuesday night swinging through the Four-Corners area before heading east into the Plains on Wednesday. North and Central Texas should still be situated largely in the cool sector as tonight's cold front remains stretched across Southeast Texas and Louisiana, which should mitigate the overall severe weather threat as the strongest forcing for ascent arrives. One exception may be across areas south of I-20 and east of I-35, a region into which the surface front is progged to retreat sometime Wednesday afternoon or evening. This may allow for a few surface-based storms which could become strong to severe. Thunderstorms should remain elevated and likely sub- severe across the rest of the region, though a few strong storms may still occur. As far as the timing is concerned, an initial round of convection is expected Wednesday afternoon as a lead disturbance arrives, with a second round Wednesday night into Thursday with the primary disturbance swinging east through the region. Rainfall totals are a bit uncertain, but basin-average values of half an inch to an inch look most likely with some isolated higher totals in training showers and storms. The system and associated precipitation will exit to the east late Thursday, followed by dry and seasonable weather for the end of the workweek. Another shortwave will traverse the Plains on Saturday, sending another front south through the region. This system appears moisture-starved at this time and the front should pass through precipitation-free. The result should be continued nice weather for the weekend into early next week. 30 && .AVIATION... /NEW/ /00Z TAFs/ Ongoing convection will continue to impact the Metroplex terminals through 2-3Z, and reach Waco closer to 1-2Z. Reductions in visibility to 3-4 miles and variable wind gusts near or upwards of 35 knots cannot be ruled out as the activity moves from west to east. Thunderstorms should be just east of the Metroplex terminals after 3Z, but there may be lingering showers through 4-5Z. The passage of a Pacific front will aid in clearing cloud cover tonight and result in breezy westerly winds. VFR will prevail by 6-7Z across all terminals and continue through the forecast period. Westerly to southwesterly winds around 10-15 knots are possible on Tuesday before decreasing in speed and becoming southerly by Tuesday evening. Garcia && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 50 74 51 75 49 / 90 0 0 40 40 Waco 51 76 50 75 50 / 90 0 0 50 50 Paris 52 70 47 75 50 / 100 5 0 30 60 Denton 47 73 46 74 45 / 100 0 0 30 40 McKinney 49 72 47 75 48 / 100 0 0 30 40 Dallas 51 75 53 76 51 / 90 0 0 40 40 Terrell 51 73 49 75 50 / 100 0 0 40 50 Corsicana 54 75 52 76 53 / 90 0 0 50 50 Temple 51 78 51 76 50 / 80 0 0 50 50 Mineral Wells 45 73 47 74 45 / 70 0 5 30 30 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Mar 22, 2:54 PM CDT, 6 hours 36 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Fort Worth TX 254 PM CDT Mon Mar 22 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-231230- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 254 PM CDT Mon Mar 22 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...This Afternoon and Tonight. Scattered to numerous thunderstorms are expected this afternoon and evening. Some storms may become strong or severe with hail and damaging winds as the main threats, especially across North Texas. A low-end tornado threat will also exist. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Another round of thunderstorms will be possible on Wednesday. A strong or marginally severe storm will be possible across the southeast late Wednesday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible across North Texas this evening. The most likely time for activation for locations west of I-35 will be between 5 PM and 10 PM and between 8 PM and 1 AM east of I-35.
In the hours before
Special weather statement, Mar 22, 5:10 PM CDT, 4 hours 20 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
510 PM CDT Mon Mar 22 2021
TXZ129-141-222245-
Comanche TX-Eastland TX-
510 PM CDT Mon Mar 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN EASTLAND AND
NORTHWESTERN COMANCHE COUNTIES UNTIL 545 PM CDT...
At 509 PM CDT, Doppler radar was tracking a strong thunderstorm near
Rising Star, or 22 miles south of Cisco, moving northeast at 40 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Rising Star and Carbon.
LAT...LON 3215 9912 3238 9881 3206 9859 3199 9887
3208 9893 3208 9912
TIME...MOT...LOC 2209Z 239DEG 33KT 3206 9901
30Local storm report, Mar 22, 8:06 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
806 PM CDT MON MAR 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 14 SSE EVANT 31.29N 98.06W
03/22/2021 E1.50 INCH CORYELL TX TRAINED SPOTTER
&&
PRATERSpecial weather statement, Mar 22, 8:41 PM CDT, 49 minutes before
Special Weather Statement National Weather Service Fort Worth TX 841 PM CDT Mon Mar 22 2021 TXZ143-144-157-230230- Bosque TX-Coryell TX-Hamilton TX- 841 PM CDT Mon Mar 22 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HAMILTON... NORTHWESTERN CORYELL AND SOUTHWESTERN BOSQUE COUNTIES UNTIL 930 PM CDT... At 841 PM CDT, Doppler radar was tracking a strong thunderstorm 9 miles northeast of Evant, or 10 miles southeast of Hamilton, moving northeast at 50 mph. Nickel size hail will be possible with this storm. Locations impacted include... Clifton, Cranfills Gap and Meridian State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so closely monitor for additional information or possible warnings from the National Weather Service. && LAT...LON 3147 9811 3158 9819 3192 9767 3165 9753 TIME...MOT...LOC 0141Z 244DEG 45KT 3157 9803 Bain
Local storm report, Mar 22, 8:55 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
855 PM CDT MON MAR 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL 12 S EVANT 31.30N 98.17W
03/22/2021 E1.50 INCH LAMPASAS TX TRAINED SPOTTER
5 MILES EAST OF [ 31.30139, -98.16889 ].
&&
PRATERSpecial weather statement, Mar 22, 9:24 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
924 PM CDT Mon Mar 22 2021
TXZ118-119-133-134-145-230315-
Ellis TX-Tarrant TX-Hill TX-Johnson TX-Dallas TX-
924 PM CDT Mon Mar 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN JOHNSON...SOUTHEASTERN
TARRANT...NORTHWESTERN HILL...WESTERN ELLIS AND SOUTHERN DALLAS
COUNTIES UNTIL 1015 PM CDT...
At 924 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Grand Prairie to 7 miles north of Blum.
Movement was east at 35 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Dallas, Arlington, Irving, Grand Prairie, Mesquite, Mansfield,
Desoto, Cedar Hill, Duncanville, Burleson, Lancaster, Waxahachie,
Cleburne, Balch Springs, Midlothian, Glenn Heights, Red Oak,
Kennedale, Keene and Hutchins.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
central and north central Texas.
LAT...LON 3278 9655 3209 9694 3214 9747 3216 9746
3217 9747 3217 9748 3216 9750 3216 9751
3215 9751 3215 9753 3282 9709
TIME...MOT...LOC 0224Z 263DEG 28KT 3267 9702 3224 9736
BarnesThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 7:39 PM CDT | Severe Thunderstorm Warning | FWD | Coryell, Lampasas | 66 min |
| Mar 22, 8:22 PM CDT | Severe Thunderstorm Warning | FWD | Coryell, McLennan | 53 min |
| Mar 22, 8:41 PM CDT | Special Weather Statement | FWD | Hamilton | 49 min |
| Mar 22, 9:13 PM CDT | Severe Thunderstorm Warning | FWD | Hill, Limestone, McLennan | 62 min |
| Mar 22, 9:24 PM CDT | Special Weather Statement | FWD | Dallas, Ellis, Johnson | 51 min |
| Mar 22, 9:34 PM CDT | Special Weather Statement | FWD | Grayson | 41 min |
| Mar 22, 9:45 PM CDT | Special Weather Statement | FWD | Rockwall | 30 min |
| Mar 22, 9:52 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Dallas, Ellis, Hunt, Kaufman, Rockwall | 53 min |
| Mar 22, 10:24 PM CDT | Severe Thunderstorm Warning | FWD | Hill, Limestone, McLennan, Navarro | 51 min |
| Mar 22, 10:28 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Fannin, Hopkins, Hunt | 32 min |
| Mar 22, 10:43 PM CDT | Special Weather Statement | FWD | Hopkins, Kaufman, Rains | 32 min |
| Mar 22, 10:53 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Milam | 67 min |
| Mar 22, 10:56 PM CDT | Special Weather Statement | FWD | Delta, Hopkins, Lamar | 49 min |
| Mar 22, 11:05 PM CDT | Severe Thunderstorm Warning | FWD | Anderson, Freestone, Henderson, Navarro | 70 min |
| Mar 22, 11:53 PM CDT | Severe Thunderstorm Warning | FWD | Milam, Robertson | 67 min |
| Mar 22, 11:57 PM CDT | Special Weather Statement | FWD | Limestone | 48 min |
| Mar 23, 12:08 AM CDT | Severe Thunderstorm Warning | FWD | Anderson, Henderson | 52 min |
| Mar 23, 12:20 AM CDT | Special Weather Statement | FWD | Van Zandt | 25 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.